Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 256, NWS Mobile, AL

July 30, 2009Choctaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 30, 2009, 2:22 PM CDT for Choctaw County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2009, 2:22 PM CDT (19:22 UTC)
Expired
Jul 30, 2009, 2:45 PM CDT
In force
23 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Choctaw County, AL

The radar

The Birmingham radar (KBMX), 159 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2428 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 301922
SVRMOB
ALC023-301945-
/O.NEW.KMOB.SV.W.0256.090730T1922Z-090730T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
222 PM CDT THU JUL 30 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 245 PM CDT

* AT 221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS FOUND A   
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS   
OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAVACA...OR 9 MILES EAST 
OF   BUTLER...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PENNINGTON...CHOCTAW CITY AND DEAS BY 230 PM CDT...
  NAHEOLA AND 7 MILES SOUTHEAST OF INDIAN SPRINGS BY 235 PM CDT...
  7 MILES SOUTHEAST OF EDNA BY 240 PM CDT...
  OAKCHIA BY 245 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND FREQUENT 
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3231 8792 3229 8793 3230 8795 3230 8798
      3228 8801 3226 8800 3216 8800 3214 8804
      3209 8804 3207 8806 3207 8810 3205 8812
      3212 8822 3232 8804
TIME...MOT...LOC 1922Z 220DEG 23KT 3214 8807

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:04 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 30, 1:04 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
104 PM CDT THU JUL 30 2009

AVIATION UPDATE...18Z ISSUANCE...MVFR AND VFR EXPECTED AT ALL
TERMINALS EXCEPT IN AREAS OF CONVECTION WHERE RAIN WILL BE HEAVY
ENOUGH TO BRING IFR TO VLIFR CONDITIONS AND STRONG GUSTY WINDS.

77/BD

.SHORT TERM...(TODAY THROUGH TONIGHT)CONVECTIVE COVERAGE YESTERDAY
WAS LESS THAN EXPECTED...WITH ONLY SCATTERED SHRA/TSRA OCCURRING...
PRIMARILY OVER OUR INTERIOR ZONES. EXPECT SIMILAR SCENARIO TODAY AS
FCST AREA REMAINS UNDER THE INFLUENCE OF THE ACTIVE WESTERLIES
ALOFT. MODELS INDICATE THAT A COUPLE MORE MID LEVEL DISTURBANCE WILL
MOVE EAST TOWARD AND ACROSS CENTRAL ALABAMA TODAY AND TONIGHT...
WITH THE STRONGER DISTURBANCE APPROACHING THIS EVENING. THESE
DISTURBANCES WILL ONCE AGAIN ENHANCE LIFT WITHIN THE DEEPLY MOIST
ENVIRONMENT (PWATS OF 1.75 TO 2.25 INCHES)...RESULTING IN SCATTERED
SHRA/TSRA. AS HAS BEEN THE CASE FOR THE PAST COUPLE OF DAYS... THE
RISK OF SEVERE WEATHER IS AGAIN ANTICIPATED TO BE MINIMAL TODAY.
THAT SAID...SOME OF THE STORMS COULD AGAIN BE STRONG...PRODUCING
BRIEF WIND GUSTS IN THE 35 TO 45 MPH RANGE. THE PRIMARY THREAT FROM
ANY STORMS TODAY AND THIS EVENING WILL CONTINUE TO BE HEAVY
RAINFALL. MAX TEMPS WILL BE NEAR NORMAL WITH DAYTIME HIGHS GENERALLY
IN THE UPPER 80S AND LOWER 90S MOST LOCATIONS. LOW TEMPS TONIGHT
EXPECTED TO GENERALLY BE IN THE MID 70S.

TODAY'S WET MICROBURST RISK: MODERATE.

12/DS

FOR FRIDAY THROUGH SATURDAY...FRIDAY STARTS WITH A SHORTWAVE SYSTEM
SWINGING NORTHEAST OF THE FA IN THE BASE OF AN UPPER TROUGH
STRETCHING SOUTH HUDSON BAY TO THE BAY OF CAMPECHE....WITH MORE
ENERGY SWINGING SOUTHEAST INTO THE TROUGH OVER THE NORTHERN US
ROCKIES/PLAINS. THIS EXITING ENERGY LEAVES A TRAILING FRONT JUST
NORTH OF THE FA...ACCORDING TO THE NAM AND GFS. THIS BOUNDARY WILL
PROVIDE THE FOCUS FOR THE BEST CHANCE FOR PRECIP THROUGH THE END OF
THE SHORT TERM...ESPECIALLY WITH MORE SHORTWAVE ENERGY MOVING INTO
THE CENTRAL CONUS UPPER TROUGH(OVER THE NORTHERN/CENTRAL PLAINS/MISS
RIVER VALLEY).

WITH THIS SAGGING BOUNDARY COMES INCREASING PRECIP H20
LEVELS...RISING WELL ABOVE 2"...2.4" BY SATURDAY EVENING ACCORDING TO
NAM AND GFS. WITH THIS SOUPY AIRMASS OVER THE AREA...POPS WELL ABOVE
SEASONAL ARE LIKELY. AM SOMEWHAT CONCERNED AT THIS TIME WITH THE
POSSIBILITY OF AN INCREASE IN NUISANCE FLOODING...ESPECIALLY OVER
NORTHERN SECTIONS OF THE FA...WITH TRAINING CELLS AND VERY HEAVY
RAINS POSSIBLE. AN EYE WILL NEED TO BE KEPT ON THIS.

.LONG TERM...(SATURDAY NIGHT ON)FOR THE REST OF THE WEEKEND INTO
MONDAY...THE UPPER TROUGH OVER THE CONUS BEGINS TO SHIFT EAST...WITH
THE AXIS MOVING EAST OF THE MISS RIVER BAY MONDAY MORN. YET MORE
ENERGY SWINGING THROUGH THE EASTERN TROUGH WILL SHIFT THE UPPER
TROUGH A BIT FARTHER EAST....WITH MEDIUM RANGE GUIDANCE DIVERGING
OVER THE HANDLING OF THE BASE OF THE TROUGH OVER THE GULF OF MEXICO.
ECMWF BUILDS DESERT SOUTHWEST HIGH PRESSURE FARTHER EAST THAN THE
GFS...SHIFTING THE UPPER TROUGH EAST OF THE FL PENINSULA...WHILST THE
GFS KEEPS IT JUST EAST OF THE LOWER MISS RIVER VALLEY. 00Z GFS
ENSEMBLE MEAN LOOKS TO BE A GOOD COMPROMISE FOR TUES THROUGH
THURS...SO HAVE LEANED THAT WAY FOR THE FORECAST. RESULT IS TEMPS
AND POPS AROUND SEASONAL.

&&

.AVIATION...(12Z ISSUANCE)HIGH AMOUNTS OF MOISTURE AND INSTABILITY
WILL CONTINUE TO BE IN PLACE TODAY AND TONIGHT. AS A RESULT...EXPECT
ANOTHER DAY OF ISOLATED TO SCATTERED CONVECTION TODAY...ALONG WITH A
SCATTERED TO BROKEN CUMULUS FIELD WITH BASES AROUND 3500 FT. AS WAS
THE CASE YESTERDAY...MOST OF THE CONVECTION WILL LIKELY BE TO THE
NORTH OF THE TAF SITES...WHICH ARE ALONG THE COAST. WINDS WILL STAY
OUT OF THE SOUTH THROUGH PERIOD...5 TO 10 KNOTS EARLY IN THE MORNING
AND THEN ABOUT 10-12 KT DURING THE LATE MORNING AND AFTERNOON HOURS
BEFORE DROPPING TO 5 TO 10 KNOTS ONCE AGAIN OVERNIGHT. 12/DS

&&

.MARINE...A SFC RIDGE OF HIGH PRESSURE WILL REMAIN ACROSS THE
NORTHERN AND EASTERN GULF OF MEXICO INTO THE EARLY PART OF NEXT
WEEK. THIS WILL MAINTAIN A LIGHT TO OCCASIONALLY MODERATE ONSHORE
WIND FLOW THROUGH THE FCST PERIOD. SEAS WILL REMAIN AROUND 2 FEET
WITH THE MENTION OF HIGHER WINDS AND WAVES NEAR SCATTERED SHOWERS
AND THUNDERSTORMS...THAT WILL BE MORE LIKELY CLOSER TO SHORE.
12/DS

&&

.FIRE WEATHER...CONTINUED SOUTHERLY FLOW INTO THE COMING WEEK...WITH
DAILY AFTERNOON/EVENING THUNDERSTORMS EXPECTED. NO PROBLEMS NOTED
WITH DISPERSIONS OR RH LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      91  77  90  74  89 /  30  40  60  30  50
PENSACOLA   90  80  89  76  89 /  30  30  50  30  50
DESTIN      89  80  88  77  88 /  30  20  50  30  50
EVERGREEN   91  73  90  72  88 /  40  40  60  30  60
WAYNESBORO  90  74  89  70  87 /  40  50  60  40  60
CAMDEN      91  73  91  72  89 /  40  50  60  40  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

12/16
Hazardous weather outlook, Jul 30, 9:51 AM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
951 AM CDT THU JUL 30 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-311500-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
951 AM CDT THU JUL 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI...AND THE
COASTAL WATERS OF ALABAMA AND WEST FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AS WEAK UPPER LEVEL
DISTURBANCES AND AFTERNOON HEATING BRING SHOWERS AND THUNDERSTORMS
THIS AFTERNOON. CONVECTION WILL BE MORE WIDESPREAD OVER THE INTERIOR
BUT MORE ISOLATED CLOSER TO THE COAST. SOME STORMS WILL BRING STRONG
GUSTY WINDS 35 TO 45 MPH...WITH A MODERATE RISK OF DAMAGING
MICROBURSTS ABOVE 58 MPH THROUGH THIS EVENING. WIDESPREAD ORGANIZED
SEVERE WEATHER IS NOT EXPECTED. CONVECTION WILL LINGER INTO LATE THIS
EVENING AS UPPER LEVEL DISTURBANCES CONTINUE TO TRANSIT THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY AND LINGER OVERNIGHT.
GUSTS OVER 35 MPH AND HEAVY DOWNPOURS ARE POSSIBLE BUT ORGANIZED
SEVERE WEATHER IS NOT ANTICIPATED.

SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION UNLIKELY.

In the hours before

Special weather statement, Jul 30, 11:03 AM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1103 AM CDT THU JUL 30 2009

ALZ059-FLZ001-003-301630-
ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA-
1103 AM CDT THU JUL 30 2009

...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA AND SANTA ROSA
COUNTIES...

AT 1101 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS FOUND A
STRONG THUNDERSTORM NEAR BOGIA...MOVING NORTHEAST AT 20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CENTURY...JAY AND WAHL THROUGH 1130 AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Jul 30, 12:25 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1225 PM CDT THU JUL 30 2009

ALZ053-055>060-301815-
ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CLARKE-CRENSHAW-
INCLUDING THE CITIES OF...ANDALUSIA...EVERGREEN AND MONROEVILLE...
1225 PM CDT THU JUL 30 2009

...A BAND OF STRONG THUNDERSTORMS WILL AFFECT ESCAMBIA...COVINGTON...
CONECUH...MONROE...BUTLER...CLARKE AND CRENSHAW COUNTIES...

AT 1222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS FOUND A
LINE OF STRONG THUNDERSTORMS FROM 4 MILES NORTHWEST OF URIAH TO NEAR
LIBERTYVILLE...MOVING NORTH AT 25 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
PAUL...NYMPH...ANDALUSIA...SANFORD...RIVER FALLS...REPTON...I65 AND
US 84 AND HEATH THROUGH 115 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...BRINGING BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Jul 30, 12:41 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1241 PM CDT THU JUL 30 2009

ALZ052-MSZ067-076-301830-
WASHINGTON-GREENE-WAYNE-
1241 PM CDT THU JUL 30 2009

...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON...GREENE AND WAYNE
COUNTIES...

AT 1240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS FOUND
STRONG THUNDERSTORMS 5 MILES SOUTHEAST OF SMITHTOWN...MOVING
NORTHEAST AT 20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
STATE LINE...BUCKATUNNA...BATTLES...ROBINSON JUNCTION...WINCHESTER
AND DENHAM THROUGH 130 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.
Special weather statement, Jul 30, 1:17 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
117 PM CDT THU JUL 30 2009

ALZ058-301900-
CRENSHAW-
INCLUDING THE CITIES OF...LUVERNE...
117 PM CDT THU JUL 30 2009

...A STRONG THUNDERSTORM WILL AFFECT CRENSHAW COUNTY...

AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF BRANTLEY...MOVING NORTHEAST AT 20
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BRANTLEY...RUTLEDGE...LUVERNE...GLENWOOD...PATSBURG AND LIVE OAK
THROUGH 200 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 1.5 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.
Special weather statement, Jul 30, 1:31 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
131 PM CDT THU JUL 30 2009

MSZ075-076-078-079-301915-
GEORGE-STONE-PERRY-GREENE-
131 PM CDT THU JUL 30 2009

...A STRONG THUNDERSTORM WILL AFFECT GEORGE...STONE...PERRY AND
GREENE COUNTIES...

AT 125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS FOUND A
STRONG THUNDERSTORM NEAR RAMSEY SPRINGS...MOVING NORTHEAST AT 25 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BENNDALE...AVENT...MERRILL AND BEXLEY THROUGH 215 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF
TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR
DRAINAGE AREAS. REMEMBER TO AVOID DRIVING YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.